Alert archive / Kansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 137, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 30, 2012, 7:33 PM CDT for 6 counties in Kansas. It was in force for 57 min. 22 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2012, 7:33 PM CDT (00:33 UTC)
- Expired
- May 30, 2012, 8:30 PM CDT
- In force
- 57 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Butler County, KS, Cowley County, KS, Harper County, KS, Kingman County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 18 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 7:38 PM CDT | TSTM WND GST 50 | 4 E Downtown Wichita, KS | SPOTTER REPORTED 50 MPH WINDS AT WOODLAWN AND KELLOGG. |
| May 30, 7:40 PM CDT | TSTM WND DMG | Cheney, KS | POWER OUTAGE IN THE CITY OF CHENEY. |
| May 30, 7:46 PM CDT | TSTM WND GST 50 | 3 Nw West Wichita, KS | 3 MILES WEST SOUTHWEST OF WESTLINK VILLAGE. |
| May 30, 7:48 PM CDT | NON-TSTM WND DMG | 2 W Downtown Wichita, KS | MINOR TREE DAMAGE 2 MILES WEST OF DOWNTOWN WICHITA. |
| May 30, 7:50 PM CDT | TSTM WND GST 70 | 3 Nnw West Wichita, KS | OFF DUTY NWS EMPLOYEE REPORTED. |
| May 30, 7:58 PM CDT | TSTM WND GST 60 | 3 Nw West Wichita, KS | |
| May 30, 7:58 PM CDT | TSTM WND GST 60 | 3 Nw West Wichita, KS | |
| May 30, 7:59 PM CDT | TSTM WND GST 53 | Nw Downtown Wichita, KS | 53 MPH WIND GUST AT EXPLORATION PLACE |
| May 30, 8:00 PM CDT | TSTM WND GST 55 | 1 E West Wichita, KS | AT DOUGLAS AND WEST STREETS. |
| May 30, 8:01 PM CDT | TSTM WND DMG | Andover, KS | CARPORT BLOWN INTO A TREE NEAR CENTRAL AND ANDOVER ROAD. |
| May 30, 8:03 PM CDT | TSTM WND GST 70 | 2 Nnw West Wichita, KS | OFF DUTY NATIONAL WEATHER SERVICE EMPLOYEE REPORTED WINDS OF 60 TO 70 MPH. |
| May 30, 8:06 PM CDT | TSTM WND GST 58 | Se Mcconnell Air Force, KS | |
| May 30, 8:08 PM CDT | TSTM WND GST 60 | 1 E South Wichita, KS | NEAR 45TH AND K15. |
| May 30, 8:08 PM CDT | TSTM WND GST 60 | 1 E South Wichita, KS | NEAR 45TH AND K15. |
| May 30, 8:13 PM CDT | TSTM WND GST 59 | Se Mcconnell Air Force, KS | |
| May 30, 8:13 PM CDT | TSTM WND GST 65 | Clearwater, KS | |
| May 30, 8:14 PM CDT | TSTM WND GST 70 | 1 N Rose Hill, KS | |
| May 30, 8:14 PM CDT | TSTM WND GST 70 | Andover, KS | ANDOVER FIRE DEPARTMENT REPORTS WINDS OF 60 TO 70 MPH. |
| May 30, 8:27 PM CDT | TSTM WND GST 55 | 3 W Udall, KS | TRAINED SPOTTER REPORTED WINDS OF 50 TO 55 MPH |
| May 30, 8:30 PM CDT | TSTM WND DMG | Rose Hill, KS | 8 INCH DIAMETER TREE LIMBS DOWN AND A LARGE SIGN BLOWN DOWN IN ROSE HILL. |
| May 30, 8:33 PM CDT | TSTM WND GST 65 | 3 W Udall, KS | |
| May 30, 8:39 PM CDT | TSTM WND DMG | 5 S Mid Continent Airpo, KS | FIRE DEPARTMENT REPORTS 1.5 MILES OF POWER POLES SNAPPED OFF ALONG 55TH STREET SOUTH BETWEEN MAIZE AND TYLER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 3:57 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 0.6 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1367 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1816 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
525
WUUS53 KICT 310033
SVRICT
KSC015-035-077-095-173-191-310130-
/O.NEW.KICT.SV.W.0137.120531T0033Z-120531T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
733 PM CDT WED MAY 30 2012
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
NORTHWESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
NORTHEASTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS...
EASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
NORTHERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 830 PM CDT
* AT 731 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 7 MILES SOUTHWEST OF WHITEWATER TO ANDALE TO 6
MILES SOUTHEAST OF PRETTY PRAIRIE...AND MOVING SOUTHEAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. TREE
BRANCHES UP TO THREE INCHES IN DIAMETER BROKEN. POSSIBLE
MINOR DAMAGE TO SHINGLE ROOFS AND METAL OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
DOWNTOWN WICHITA...GODDARD...WEST WICHITA...CHENEY...WICHITA MID
CONTINENT AIRPORT...EAST WICHITA...SOUTH WICHITA...MCCONNELL AIR
FORCE BASE...ANDOVER...HAYSVILLE...CLEARWATER...NORWICH...VIOLA...
DERBY...ROSE HILL...HARPER...MULVANE...CONWAY SPRINGS...BELLE
PLAINE AND UDALL.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 21 AND 56.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 0 AND 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN DANGEROUS SITUATION. THESE STORMS ARE PRODUCING
WIDESPREAD WIND DAMAGE ACROSS RENO AND HARVEY COUNTIES. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3737 9696 3729 9731 3726 9819 3773 9823
3774 9765 3775 9714
TIME...MOT...LOC 0033Z 332DEG 41KT 3790 9726 3772 9759
3770 9794
HAIL...1.00IN
WIND...70 MPH
$$
JAKUB4 follow-up statements
610
WWUS53 KICT 310038
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
738 PM CDT WED MAY 30 2012
KSC015-035-077-095-173-191-310130-
/O.CON.KICT.SV.W.0137.000000T0000Z-120531T0130Z/
SUMNER KS-SEDGWICK KS-KINGMAN KS-HARPER KS-BUTLER KS-COWLEY KS-
738 PM CDT WED MAY 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
COWLEY...SOUTHWESTERN BUTLER...NORTHEASTERN HARPER...EASTERN
KINGMAN...SOUTHERN SEDGWICK AND NORTHERN SUMNER COUNTIES UNTIL 830 PM
CDT...
AT 735 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 7 MILES NORTHEAST OF PARK CITY TO GODDARD TO 9
MILES SOUTHEAST OF PRETTY PRAIRIE...AND MOVING SOUTHEAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. TREE BRANCHES
UP TO THREE INCHES IN DIAMETER BROKEN. POSSIBLE MINOR DAMAGE
TO SHINGLE ROOFS AND METAL OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
DOWNTOWN WICHITA...WEST WICHITA...CHENEY...WICHITA MID CONTINENT
AIRPORT...EAST WICHITA...SOUTH WICHITA...ANDOVER...MCCONNELL AIR
FORCE BASE...HAYSVILLE...CLEARWATER...VIOLA...NORWICH...DERBY...ROSE
HILL...HARPER...MULVANE...CONWAY SPRINGS...BELLE PLAINE...UDALL AND
LAKE AFTON.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 21 AND 56.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 0 AND 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING
WIDESPREAD WIND DAMAGE ACROSS NORTHERN SEDGWICK COUNTY. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3737 9696 3729 9731 3726 9819 3773 9823
3774 9765 3775 9714
TIME...MOT...LOC 0038Z 332DEG 41KT 3785 9723 3767 9756
3765 9791
HAIL...1.00IN
WIND...70 MPH
$$
ES092
WWUS53 KICT 310053
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
753 PM CDT WED MAY 30 2012
KSC015-035-077-095-173-191-310130-
/O.CON.KICT.SV.W.0137.000000T0000Z-120531T0130Z/
SUMNER KS-SEDGWICK KS-KINGMAN KS-HARPER KS-BUTLER KS-COWLEY KS-
753 PM CDT WED MAY 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
COWLEY...SOUTHWESTERN BUTLER...NORTHEASTERN HARPER...EASTERN
KINGMAN...SOUTHERN SEDGWICK AND NORTHERN SUMNER COUNTIES UNTIL 830 PM
CDT...
AT 750 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 5 MILES NORTHEAST OF NORTHEAST WICHITA TO WICHITA
MID CONTINENT AIRPORT TO CHENEY...AND MOVING SOUTH AT 35 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...QUARTER SIZE HAIL AND 80 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...LARGE TREE BRANCHES MAY BE BROKEN...POSSIBLY BLOCKING ROADS
AND DOWNING POWER LINES. SUBSTANTIAL ROOF COVERING DAMAGE
LIKELY. METAL OUTBUILDINGS DAMAGED. SIGNIFICANT FLYING
DEBRIS WILL BE DANGEROUS FOR ANYONE EXPOSED TO THE ELEMENTS.
LOCATIONS IMPACTED INCLUDE...
EAST WICHITA...SOUTH WICHITA...MCCONNELL AIR FORCE BASE...ANDOVER...
HAYSVILLE...CLEARWATER...NORWICH...VIOLA...DERBY...ROSE HILL...
MULVANE...HARPER...CONWAY SPRINGS...BELLE PLAINE...UDALL...RAGO...
OAKLAWN...CRYSTAL SPRINGS...RUNNYMEDE AND RIVERDALE.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 21 AND 56.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 0 AND 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING
WIDESPREAD WIND DAMAGE ACROSS MUCH OF SEDGWICK COUNTY. SEEK SHELTER
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS IMMEDIATELY!
&&
LAT...LON 3737 9696 3729 9731 3726 9819 3773 9823
3774 9765 3775 9714
TIME...MOT...LOC 0053Z 338DEG 29KT 3778 9714 3760 9747
3758 9782
HAIL...1.00IN
WIND...80 MPH
$$
ES569
WWUS53 KICT 310109
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
809 PM CDT WED MAY 30 2012
KSC015-035-077-095-173-191-310130-
/O.CON.KICT.SV.W.0137.000000T0000Z-120531T0130Z/
SUMNER KS-SEDGWICK KS-KINGMAN KS-HARPER KS-BUTLER KS-COWLEY KS-
809 PM CDT WED MAY 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
COWLEY...SOUTHWESTERN BUTLER...NORTHEASTERN HARPER...EASTERN
KINGMAN...SOUTHERN SEDGWICK AND NORTHERN SUMNER COUNTIES UNTIL 830 PM
CDT...
AT 804 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM ANDOVER TO CLEARWATER TO NORWICH...AND MOVING
SOUTH AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. TREE BRANCHES
UP TO THREE INCHES IN DIAMETER BROKEN. POSSIBLE MINOR DAMAGE
TO SHINGLE ROOFS AND METAL OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
DERBY...ROSE HILL...MULVANE...HARPER...CONWAY SPRINGS...BELLE
PLAINE...UDALL...CRYSTAL SPRINGS...RUNNYMEDE...RIVERDALE...
DANVILLE...WELLINGTON AIRPORT AND ROCK.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 21 AND 56.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 0 AND 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3737 9696 3729 9731 3726 9819 3773 9823
3774 9765 3775 9714
TIME...MOT...LOC 0108Z 338DEG 29KT 3767 9708 3749 9741
3747 9776
HAIL...1.00IN
WIND...70 MPH
$$
ES896
WWUS53 KICT 310121
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
821 PM CDT WED MAY 30 2012
KSC015-035-077-095-173-191-310130-
/O.CON.KICT.SV.W.0137.000000T0000Z-120531T0130Z/
SUMNER KS-SEDGWICK KS-KINGMAN KS-HARPER KS-BUTLER KS-COWLEY KS-
821 PM CDT WED MAY 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
COWLEY...SOUTHWESTERN BUTLER...NORTHEASTERN HARPER...EASTERN
KINGMAN...SOUTHERN SEDGWICK AND NORTHERN SUMNER COUNTIES UNTIL 830 PM
CDT...
AT 818 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 5 MILES EAST OF ROSE HILL TO 5 MILES WEST OF
BELLE PLAINE TO CONWAY SPRINGS...AND MOVING SOUTH AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. TREE BRANCHES
UP TO THREE INCHES IN DIAMETER BROKEN. POSSIBLE MINOR DAMAGE
TO SHINGLE ROOFS AND METAL OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
HARPER...CONWAY SPRINGS...BELLE PLAINE...UDALL...RIVERDALE...
DANVILLE...WELLINGTON AIRPORT AND ROCK.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 21 AND 56.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 0 AND 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE CAPABLE OF PRODUCING
WIDESPREAD WIND DAMAGE ACROSS SOUTHERN SEDGWICK...NORTHERN
SUMNER...AND NORTHWEST COWLEY COUNTIES. SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3737 9696 3729 9731 3726 9819 3773 9823
3774 9765 3775 9714
TIME...MOT...LOC 0119Z 338DEG 29KT 3759 9704 3741 9737
3739 9772
HAIL...1.00IN
WIND...70 MPH
$$
ESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:43 PM CDT, 3 hours 50 minutes earlier.
Area forecast discussion, May 30, 3:43 PM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 343 PM CDT WED MAY 30 2012 .DISCUSSION... FORECAST CONCERNS ARE SEVERE STORM CHANCES THIS EVENING/TONIGHT. THEN COOLER TEMPS FOR THU/FRI. THIS EVENING-TONIGHT: A RATHER COMPLICATED SEVERE THREAT IS DEVELOPING ACROSS KANSAS LATE THIS AFTERNOON AND THIS EVENING. AXIS OF UNSTABLE AIR CURRENTLY IS OVER THE HIGH PLAINS FROM KDDC TO KGLD. JUST TO THE NORTH OF THIS AXIS IS A FAIRLY POTENT SHORTWAVE AND COLD FRONT OVER SW NEB. THE COMBINATION OF THE ABOVE SYSTEMS WILL COMBINE FOR A POTENTIAL ONE- TWO PUNCH OF SEVERE WEATHER FOR THE FORECAST AREA THIS EVENING AND TONIGHT. EXPECT INITIAL STORM DEVELOPMENT OVER THE HIGH PLAINS...POSSIBLY INTO CEN KS...AS THIS AREA BECOMES UNCAPPED. BULK SHEAR OF 60 KTS AND VERY UNSTABLE AIR SUGGESTS THAT SOME DISCRETE SUPERCELLS WILL DEVELOP IN THE HIGH PLAINS WITH SBCAPES OF 3500-4000 J/KG. ONCE THE SUPERCELLS GET GOING...PREVAILING FLOW...SUGGESTS THAT A FEW SUPERCELLS WILL MOVE EAST-SOUTHEAST TOWARDS CENTRAL AND SOUTH CENTRAL KS LATER THIS EVENING. THIS COMBINATION OF SHEAR/INSTABILITY SUGGESTS VERY LARGE HAIL AND DAMAGING WINDS WILL BE THE FIRST THREAT FOR SOUTH CENTRAL KS. NEXT CONCERN WILL BE A STRONG COLD FRONT EXPECTED TO PUSH SOUTH INTO CEN KS LATE THIS EVENING/OVERNIGHT. EXPECTING ANOTHER ROUND OF CONVECTION TO DEVELOP ACROSS NRN/CEN KS ALONG THIS FRONTAL BOUNDARY AS IT DROPS SOUTHEAST ACROSS THE FORECAST AREA...AS CONVERGENCE INCREASES. THIS CONVECTION WILL THEN RAPIDLY DROP SOUTH ALONG OR JUST WEST OF INTERSTATE 135...PRODUCING A POSSIBLE DAMAGING WIND THREAT AS IT TURNS INTO A COMPLEX OF STORMS. COLD POOL ASSOCIATED WITH THIS SYSTEM...WILL BE KEY TO HOW STRONG THE DOWNBURST WINDS ARE WITH THIS CONVECTION. CERTAINLY LOOKS LIKE STRONG POSSIBLY SEVERE STORMS AND GOOD SOAKING RAINS FOR A GOOD PORTION OF THE AREA AS IT DIVES SOUTH-SOUTHEAST LATE THIS EVENING AND OVERNIGHT. THU-FRI: COULD SEE SOME CONVECTION LINGER OVER SOUTHEAST KS FOR THE EARLY PORTION OF THE DAY...AS CONVECTIVE COMPLEX WILL PROBABLY BE EITHER MOVING STRAIGHT EAST OR SOUTHEAST OF THE AREA. SO WILL HOLD ONTO SOME MORNING POPS IN ERN KS FOR THE MORNING HOURS. THE MAIN DIFFERENCE FOR THU-FRI WILL BE THE NOTICEABLY COOLER AND DRIER AIR TO MOVE ACROSS THE AREA. COULD ACTUALLY SEE SOME GUSTY NORTHEAST WINDS FOR THU AFTERNOON ACROSS ERN KS AS MAIN SHORTWAVE STILL MOVES ACROSS THIS AREA. COULD ALSO SEE SOME DIURNALLY DRIVEN SHOWERS ACROSS NERN KS AS WELL WITH THE STEEP LAPSE RATES...BUT THINK MOST OF THIS WILL REMAIN NORTH OF SOUTHEAST KS. A WEAK MID LEVEL FEATURE LOOKS TO DIVE SOUTH ACROSS THE AREA BY FRI AFTERNOON...AS MID LEVEL WARM ADVECTION INCREASES. THIS LOOKS TO INCREASE MID LEVEL MOISTURE AS IT DROPS SOUTH...WITH 305-310K ISENTROPIC LIFT INCREASING. NOT SURE IF MOST OF THIS WILL BE VIRGA OR SPRINKLES AS IT MOVES ACROSS AS LOW LAYERS REMAIN VERY DRY...BUT WILL KEEP A SLIGHT POP IN FOR THIS CHANCE. SAT-SUN: RETURN SFC FLOW LOOKS TO CONTINUE FOR SAT INTO SUN...ESPECIALLY FOR AREAS ACROSS THE HIGH PLAINS. SOME UNCERTAINLY ON POPS FOR THIS TIME FRAME...AS GFS TRYS TO DEVELOP CONVECTION OVER THE HIGH PLAINS....WITH THIS CONVECTION PROPAGATING EAST INTO THE AREA BOTH SAT INTO SUN. REST OF THE EXTENDED: MEDIUM RANGE MODELS SUGGEST THAT THE MID LEVEL RIDGE WILL BUILD OVER THE ROCKIES OR INTO THE NRN PLAINS FOR THE BEGINNING OF THE WORK WEEK. SOME DIFFERENCES ON HOW THE SFC FEATURES WILL PLAY OUT...WITH PLACEMENT OF THE RIDGE AFFECTING THIS SOMEWHAT. BUT CURRENT CONSENSUS SUGGESTS THAT SOME DIURNAL STORM CHANCES FOR MON NIGHT THROUGH WED. KETCHAM && .AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAINTAINED VFR THROUGH THE TAF PERIOD ACROSS THE AREA WITH VCTS MENTIONED ACROSS CENTRAL KANSAS THIS AFTERNOON INTO THE EARLY EVENING HOURS GRADUALLY SPREADING SOUTH AND EAST ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS TOWARD MORNING. ALTHOUGH WITH MORE WIDESPREAD COVERAGE OF SHOWERS AND THUNDERSTORMS...MVFR CIGS MAY BE MORE PREVALENT TOWARD MORNING ESPECIALLY ACROSS SOUTHEAST KANSAS. MWM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 59 71 50 74 / 70 10 10 20 HUTCHINSON 56 71 49 75 / 70 10 10 20 NEWTON 56 68 48 72 / 70 10 10 20 ELDORADO 58 70 48 73 / 70 10 10 20 WINFIELD-KWLD 61 73 49 75 / 70 10 10 20 RUSSELL 52 70 48 77 / 70 10 10 20 GREAT BEND 53 71 49 78 / 70 10 10 20 SALINA 55 71 48 75 / 70 10 10 20 MCPHERSON 55 69 49 74 / 70 10 10 20 COFFEYVILLE 64 73 50 73 / 70 30 10 20 CHANUTE 61 70 48 73 / 70 30 10 20 IOLA 61 68 48 73 / 70 30 10 20 PARSONS-KPPF 63 72 49 72 / 70 30 10 20 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 30, 4:24 PM CDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 424 PM CDT WED MAY 30 2012 KSZ032-033-047>053-067>072-082-083-091>096-098>100-312130- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 424 PM CDT WED MAY 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING OVER CENTRAL AND SOUTH CENTRAL KANSAS. WHILE MOST OF THE AREA WILL HAVE A CHANCE TO EXPERIENCE SEVERE STORMS TONIGHT...LOCATIONS ALONG AND WEST OF A LINE FROM HOISINGTON TO ELDORADO TO SEDAN WILL HAVE A CHANCE FOR A MORE SIGNIFICANT SEVERE THREAT. IN THESE LOCATIONS THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING 2 INCH DIAMETER HAIL ALONG WITH 70 MPH WINDS. IN ADDITION AN ISOLATED TORNADOES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH SATURDAY...BUT WIDESPREAD STRONG OR SEVERE STORMS ARE NOT ANTICIPATED. CHANCES FOR ISOLATED...HIT AND MISS THUNDERSTORMS WILL REMAIN POSSIBLE FROM SUNDAY NIGHT THROUGH TUESDAY. WIDESPREAD SEVERE WEATHER APPEARS UNLIKELY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED LATE THIS AFTERNOON AND THIS EVENING ACROSS THE REGION...ESPECIALLY OVER CENTRAL AND SOUTH CENTRAL KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ADK/LAWSON/MWM/KETCHAM
In the hours before
Local storm report, May 30, 7:07 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
707 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 5 S MARQUETTE 38.48N 97.82W
05/30/2012 E1.00 INCH MCPHERSON KS TRAINED SPOTTER
&&
BDKLocal storm report, May 30, 7:09 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
709 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM TSTM WND GST 3 N HUTCHINSON 38.10N 97.92W
05/30/2012 E60 MPH RENO KS EMERGENCY MNGR
&&
SGSLocal storm report, May 30, 7:12 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
712 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM TSTM WND DMG HUTCHINSON 38.07N 97.91W
05/30/2012 RENO KS EMERGENCY MNGR
THERE ARE REPORTS OF POWER POLES AND POWER LINES DOWN
WITH POWER OUTAGES IN A LARGE PORTION OF HUTCHINSON.
&&
SGSLocal storm report, May 30, 7:29 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
729 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM TSTM WND DMG HESSTON 38.14N 97.43W
05/30/2012 HARVEY KS LAW ENFORCEMENT
3 INCH LIMBS DOWN.
0728 PM TSTM WND DMG 1 W NEWTON 38.04N 97.36W
05/30/2012 HARVEY KS LAW ENFORCEMENT
SMALL BRANCHES DOWN.
&&
BDKLocal storm report, May 30, 7:31 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
731 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND GST NEWTON 38.04N 97.34W
05/30/2012 E40 MPH HARVEY KS TRAINED SPOTTER
POWER OUTAGES REPORTED IN NEWTON
&&
SGSLocal storm report, May 30, 7:32 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
732 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL LEON 37.69N 96.78W
05/30/2012 E1.00 INCH BUTLER KS EMERGENCY MNGR
&&
BDKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:07 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Reno, Sedgwick | 53 min |
| May 30, 7:21 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 27 min |
| May 30, 7:44 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley | 46 min |
| May 30, 8:25 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Harper, Kingman, Reno, Sedgwick and 1 more | 65 min |
| May 30, 9:20 PM CDT | Special Weather Statement | ICT | Chautauqua, Elk | 40 min |
| May 30, 9:24 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Harper, Sumner | 39 min |
| May 30, 10:27 PM CDT | Special Weather Statement | ICT | Montgomery, Wilson | 48 min |
| May 30, 10:51 PM CDT | Special Weather Statement | ICT | Labette, Neosho | 54 min |
| May 30, 11:38 PM CDT | Special Weather Statement | ICT | Neosho | 37 min |
| May 31, 1:08 AM CDT | Special Weather Statement | ICT | Labette | 37 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.